MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN030123
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported difficulty aspirating blood, leakage of blood from syringe, and needle hub leakage.A new kit was used.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of a leaking ars could not be confirmed by visual inspection of the customer supplied photo.Additionally, full complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "warning: do not aspirate arrow raulerson syringe while guidewire is in place; air may enter syringe through rear valve." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6) the customer returned one, opened cvc for analysis.The ars will be analyzed as part of this complaint investigation.Visual inspection of the ars did not reveal any anomalies or defects.Analysis of the introducer needle could not be performed as it was not returned.The returned sample was functionally tested with a lab inventory introducer needle per the instructions for use provided with this kit.The ifu states, "insert introducer needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate".The ars was able to draw and aspirate water with and without the introducer needle.No leaks or excessive air buildup was observed.The module requirement document for raulerson syringes (amrq-000113 rev.03) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did snap back into a position = 1cc from the starting position.Therefore, the internal valves of the ars were functioning as intended.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate".The customer report of a leaking ars was not able to be confirmed by complaint investigation.The returned ars showed no visual or functional anomalies, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, no problem was found with the returned sample.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17288815
Report Number3006425876-2023-00647
Device Sequence Number17806968
Product Code FOZ
UDI-Device Identifier00801902102218
UDI-Public00801902102218
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN030123
Device Catalogue NumberCS-22703-E
Device Lot Number71F22E1288
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer08/01/2023
03/05/2024
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/03/2023
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown